MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Catalog Number 471954
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: the product in question was used for arterial blood sampling line.Upon connecting the product to the arterial line, there was blood leakage from the product.Because the patient was in nicu and was in critical condition, fluid administration was considered for the blood loss.
 
Additional Manufacturer Narrative
(b)(4).One (1) used set without packaging, two (2) unopened blisters, and one (1) used 6ml luer slip terumo syringe without packaging was returned for evaluation.Visual examination of the sets noted the green luer adapter to be cracked on the used set.No other visual defects were noted.The sets were pressure tested per specification.The 2 unused sets passed the test, and the used set failed the test with leakage noted at the crack on green luer adapter.The terumo syringe was checked per iso standard, and found to meet the iso standard.In order to replicate the reported event, the terumo syringe was filled to 5ml with water.Then the syringe was inserted and injected into each green luer adapter of both unused sets 3 times.No issues were noted.The used set confirmed the reported defect of cracked/leaking set.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.Five (5) retain samples were visually examined per specification with passing results.In addition, the retain samples were occlusion and leakage tested per specification with passing results.The retains met specifications.Based on the results of the sample evaluation, no specific conclusions can be made regarding the cause of the reported event.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key7295694
Report Number2523676-2018-00009
Device Sequence Number1211725
Product Code FPA
UDI-Device Identifier04022495770103
UDI-Public04022495770103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number471954
Device Lot Number0061541400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;